[Home ] [Archive]    
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 6, Number 16 (Spring 2012) ::
IJT 2012, 6(16): 605-609 Back to browse issues page
Clinical and Laboratory Findings in Patients with Tramadol Intoxication Referred to Razi Hospital During 2005-06
Morteza Rahbar Taromsari *, Ali Reza Badsar, Farzaneh Bahrami, Khadije Jahanseir, Morteza Fallah Karkan
Department of Forensic Medicine, Guilan University of Medical Science, Guilan, Iran. , Gums@gmail.com
Abstract:   (8370 Views)
ABSTRACT
Introduction:
Frequency of Tramadol intoxication is increasing as a result of its use as a drug for suppression of withdrawal symptoms by opioids abusers and its wide accessibility of this drug. Tramadol intoxication can lead to death and, therefore, early identification of its clinical manifestations is crucial since early detection of the intoxication and its treatment could improve patients' survival This study investigated the frequency of clinical and laboratory findings in Tramadol intoxication.
Methods: In this cross-sectional study, patients with Tramadol intoxication who referred to Razi Hospital in Rasht, Iran, during 2005-06 were examined. Their medical records were surveyed for demographic data, past medical history, neurological examination, and routine laboratory tests. All data were statistically analyzed by SPSS software version 14.
Result: The majority of the 306 patients (83.3% male) were in the age range of 20-40 years and 68.6% of them had been educated up to high school. The mean dose of ingested Tramadol was 746± 453mg (mean± SD). Agitation (25.2%) and seizure (20.3%) were the most frequent reported symptoms. Among laboratory abnormalities, the most common findings were prolonged PT (18.3%) and increased ALT (5.6%).
 Conclusion: The most common clinical presentation was agitation and the most common laboratory finding was prolonged PT. Of all the patients, 3 cases were admitted to ICU. Although Tramadol poisoning might lead to death, there was only one death after Tramadol poisoning in the current study.
Keywords: Intoxication, Rasht, Tramadol.
Full-Text [PDF 71 kb]   (1759 Downloads)    
Type of Study: Research | Subject: General
Send email to the article author

Add your comments about this article
Your username or email:

Write the security code in the box >



XML   Persian Abstract   Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Taromsari M R, Badsar A R, Bahrami F, Jahanseir K, Fallah Karkan M. Clinical and Laboratory Findings in Patients with Tramadol Intoxication Referred to Razi Hospital During 2005-06. IJT. 2012; 6 (16) :605-609
URL: http://ijt.arakmu.ac.ir/article-1-121-en.html
Volume 6, Number 16 (Spring 2012) Back to browse issues page
مجله سم شناسی و مسمومیتهای ایران Iranian Journal of Toxicology
Persian site map - English site map - Created in 0.05 seconds with 800 queries by yektaweb 3506